MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pushwire was found to be kinked at ~72.3cm and bent at ~126.0cm.The shield coil was found intact with the implant coil found stretched and broken with the polypropylene filament also broken.The axium prime implant coil tip was not returned for analysis therefore the tip outer diameter could not be measured.The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm) which is within specification.No damages or irregularities were found with the introducer sheath.Resistance testing could not be performed due to the damage.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed.The axium p rime pusher was found bent/kinked and the implant coil was found stretched and broken.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during preparation per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.Advancing/retracting the coil against resistance would result in damage to the implant coil and the pusher to become bent/kinked.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the axium coil encountered resistance and did not exit the sheath smoothly, as the device was un able to exit out of sheath.The device was prepared and used per instructions for use (ifu).Based on device analysis, the coil was found to have broken and the tip had separated.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10010751
Report Number2029214-2020-00409
Device Sequence Number2793842
Product Code KRD
UDI-Device Identifier00847536021068
UDI-Public00847536021068
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberAPB-2.5-8-HX-ES
Device Catalogue NumberAPB-2.5-8-HX-ES
Device Lot NumberA766504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1